Alert archive / Florida / Special Weather Statements in 2019
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 2, 2019, 4:05 PM EDT for Palm Beach County, Florida. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2019, 4:05 PM EDT (20:05 UTC)
- Expired
- Aug 2, 2019, 4:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 102 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 4:32 PM EDT | TSTM WND GST 45 | 2 Ese Haverhill, FL | A 45 MPH (39 KT) WIND GUST WAS MEASURED BY KPBI ASOS. AREA WAS UNDER AN SPS AT THE TIME OF GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 467 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
321 WWUS82 KMFL 022005 SPSMFL Special Weather Statement National Weather Service Miami FL 405 PM EDT Fri Aug 2 2019 FLZ067-068-071-072-168-172-022045- Inland Broward County FL-Coastal Broward County FL- Coastal Palm Beach County FL-Metro Broward County FL- Inland Palm Beach County FL-Metro Palm Beach County FL- 405 PM EDT Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES UNTIL 445 PM EDT... * At 404 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from Loxahatchee NWR to near Hollywood. Movement was northeast at 20 mph. * Funnel clouds possible with these storms. * Locations impacted include... Fort Lauderdale, Coral Springs, West Palm Beach, Pompano Beach, Plantation, Sunrise, Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach, Tamarac, Wellington, Margate, Lake Worth, Riviera Beach, Lighthouse Point, Palm Beach, Lauderdale-By-The-Sea, Highland Beach and Ocean Ridge. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Frequent cloud to ground lightning is occurring with these storms. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2677 8003 2610 8005 2614 8034 2671 8042 TIME...MOT...LOC 2004Z 245DEG 18KT 2651 8024 2602 8011 $$ FELL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:15 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 2, 2:15 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Miami FL 215 PM EDT Fri Aug 2 2019 .AVIATION... A disorganized tropical wave is advecting widespread moisture across S FL, with VCTS across most of the TAF sites. While VFR conditions will prevail across most of the region, storm outflows and diurnal effects may interact to cause isolated/scattered SHRA/TSRA, resulting in intermittent MVFR/IFR conditions. SE flow will prevail across most of the sites, with winds forecasted to be VRB around 00-02Z. Showers and lower stratus/cu fields may linger overnight. && .PREV DISCUSSION... /issued 1107 AM EDT Fri Aug 2 2019/ ..COASTAL FLOOD STATEMENT IN EFFECT FOR SOUTH FLORIDA BEACHES... ..HEAVY RAINFALL POSSIBLE THROUGH AT LEAST THIS EVENING... UPDATE... The mid to upper level trough will remain nearly stationary through Saturday over the Eastern Gulf of Mexico. This trough will keep the steering flow in a southerly direction over South Florida allowing for the deep tropical moisture to remain in place. The skies have also clear a some over the region this morning which has allowed for some heating to occurred. Therefore, scattered to numerous showers and thunderstorms should develop this afternoon and last into this evening. Some of the thunderstorms could also produce heavy rainfall over the area, as the PWAT values will remain in the 2.1 to 2.3 inch range which is at the 90th percentile for this time of year. Therefore, heavy rainfall wording has been added to the zones for this afternoon into this evening. Some minor tidal flooding has been observed at Miami-Beach with this morning high tide. We are expecting these conditions to occur along the beaches of the west coast of South Florida this afternoon and again along the beaches of the east coast of South Florida late this evening and again Saturday morning during the high tides. Therefore, a Coastal Flood Statement has been issued for the west coast beaches through this afternoon and along the for the east coast beaches through Saturday morning. Rest of the forecast looks good at this time and no other changes are planned. PREV DISCUSSION... /issued 744 AM EDT Fri Aug 2 2019/ AVIATION... Deep tropical moisture remain in place over South Florida today which will lead to showers and some thunderstorms over the taf sites mainly between 15Z and 00Z today. Therefore, SHRA along with VCTS will continue at all of the taf sites today with a southerly wind flow. The only exception is at KAPF where it will be more southwest, and at KPBI, KFLL where it will be between 160 and 170 degrees. The ceiling and vis should remain in VFR conditions but could fall into MVFR or even IFR conditions with the showers and storms. PREV DISCUSSION... /issued 305 AM EDT Fri Aug 2 2019/ Heavy rainfall and localized flooding possible through the Weekend... DISCUSSION... Today and Tonight... A mid to upper low pressure area will pinwheel about the eastern Gulf Coast states as troughing aloft extends from the eastern Gulf of Mexico into the Tennessee Valley. Meanwhile an area of disturbed weather spreading across our area will continue moving north during the period. Deep moisture is already in place, as noted by the precipitable water value of 2.07 inches sampled via the 02.00z MFL sounding. The primary weather related concern through tonight remains the potential for heavy rainfall and localized flooding. Several parameters are supportive of heavy rain potential, including weak Corfidi vectors (averaging around 5 kt today), a deep warm cloud layer, and 850 mb moisture flux convergence. This suggests slow storm motions and efficient warm rain processes should prevail. With easterly low-level flow this morning (veering to southeasterly later this afternoon), along with expected outflow boundaries, there may be a threat for Atlantic coastal convergence and/or urban nuisance flooding for the metro areas due to the slow draining of water from impervious surfaces. Forecast rain totals for today and tonight average between 0.5 and 1.75 inches among the global forecast model guidance, with the greatest amounts targeted towards coastal Palm Beach and Broward Counties. Some higher totals are also possible along the Gulf coast (closer to the upper trough), but there is greater uncertainty here due to the larger spread in model data. The convection allowing mesoscale models suggest that localized training of showers and thunderstorms could produce locally heavier totals than advertised above, but there is disagreement in the timing and placement of these features. As such, careful attention to the mesoscale environment will be necessary today to pinpoint areas where heavier rain bands may set up. The reasonable worst case scenario (90th percentile or 1 and 10 chance) seems to represent this well, with the localized possibility of 2.5 to 3.5 inches primarily confined to eastern portions of our area closer to the Atlantic coast. The observed higher than average tide values along with a new moon phase suggest that extra attention is necessary for coastal areas as these higher tides may retard the ability for heavier rainfall to drain efficiently. Given the lack of widespread antecedent rainfall today, flash flood guidance values generally above 3 inches, and low confidence in the widespread nature of heavier rain totals, confidence is too low for the issuance of a flood watch at this juncture. This could change depending upon how precipitation trends evolve through today, so stay tuned. The projected low-level shear values among the deterministic model guidance have decreased somewhat from yesterday, with 0-3 km magnitudes now peaking around 20 knots this evening. Mid-level temperatures should also continue warming as a tropical airmass overspreads the area. This suggests that any severe weather threat should remain rather limited over land, but we'll still need to keep a keen eye on the Atlantic and Gulf waters for waterspout potential into tonight. Temperatures should be a little below normal given the expected precipitation and cloud cover. Saturday through Sunday night... The closed low over the eastern Gulf of Mexico will gradually devolve into an open-wave trough whose axis should remain in place to our west. South to southwest steering flow will maintain the deep layer moisture plume across our area, resulting in scattered to numerous showers and thunderstorms. While a few stronger storms are possible, the primary forecast concern is again flooding potential. Forecast rain totals during this period are in the 0.5 to 2 inch range, with the greatest amounts centered over Palm Beach and Broward Counties. A reasonable worst case scenario (90th percentile) also targets this area as seeing the potential for localized amounts in excess of 3 inches. Once again the mesoscale details should play a role in where any heavier bands of showers and storms develop, but the steering flow direction suggests that the east coast metro areas may once again be at risk for localized nuisance flooding. As mentioned previously, the higher than average tides and new moon phase could enhance the potential for minor coastal flooding especially if heavy rain falls during the high tide portion of the cycle. Monday through Thursday... The upper trough will gradually weaken and allow high pressure to build back into our area by mid week. Low-level winds will shift from southerly to easterly as mid-level tropospheric moisture decreases. Thus scattered to numerous thunderstorms early in the week should gradually decrease in coverage while being more regulated by the sea breeze circulation patterns. This suggests that the best coverage should begin shifting towards interior Southwest Florida and the Lake Okeechobee region by mid to late week. Seasonal temperatures are expected. MARINE... East to southeast winds today should become more south to southwesterly this weekend. Stronger wind surges could bring bouts of cautionary conditions to the Atlantic waters today. Gusty winds, locally higher seas, heavy rain, waterspouts, and lightning are all threats from thunderstorms through the weekend. BEACH FORECAST... Higher than normal tides associated with the new moon may inhibit the ability for rainfall to quickly drain from coastal areas and therefore some minor coastal flooding is possible along area beaches, docks, boat ramps, and other low-lying and flood prone coastal areas into this weekend. There is a moderate rip current risk for the Atlantic beaches today. HYDROLOGY... The combination of widespread rainfall and above normal tides may bring the potential for localized flooding and/or minor coastal flooding tonight through weekend. At this time, total rainfall accumulation of 2 to 5 inches are possible over southern Florida through Sunday, with locally higher amounts possible. Confidence remains too low for the issuance of a flood watch, but conditions will be monitored today should confidence in a widespread flooding risk increase. Please see the current Hydrologic Outlook (ESFMFL) for details regarding potential flooding threats over south Florida. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 78 88 77 90 / 40 80 30 60 Fort Lauderdale 79 86 78 89 / 30 70 30 60 Miami 78 86 78 90 / 30 60 30 60 Naples 77 84 78 88 / 50 70 50 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && UPDATE...54/BNB DISCUSSION...34/SPM MARINE...34/SPM AVIATION...09/Bhatti & 54/BNB
Hazardous weather outlook, Aug 2, 11:29 AM EDT, 4 hours 36 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1129 AM EDT Fri Aug 2 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 030330- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1129 AM EDT Fri Aug 2 2019 ...COASTAL FLOOD STATEMENT IN EFFECT ALONG BOTH BEACHES OF SOUTH FLORIDA... ...MINOR FLOODING POSSIBLE WITH PERIODS OF HEAVY RAINFALL... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Scattered thunderstorms are expected this afternoon into this evening across South Florida given increased tropical moisture in place. The main threats from this activity will be gusty winds, locally heavy rainfall, and frequent cloud to ground lightning. Waterspouts: There is a potential for at least isolated waterspouts across all South Florida waters today and tonight. Wind: Gusty showers and storms will be capable of producing winds in excess of 40 mph to 50 mph, especially this afternoon and evening. Flooding: Periods of heavy rain are expected across South Florida today and tonight. Areas that see several rounds of rain, or high rainfall rates may experience ponding of water in low-lying and poorly drained areas. In addition, higher than normal tides with the New Moon will also limit the ability for any heavy rain that does fall to drain from areas near the coast. Coastal Flooding: There could be some minor coastal flooding along the docks, piers, and some waterfront streets during high tides. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Enhanced tropical moisture in concert with an upper level system over the Gulf of Mexico will create a continuing potential for heavy rainfall and a potential for flooding across South Florida. Beyond this weekend, scattered to locally numerous thunderstorms are expected. Frequent lightning and strong gusty winds will be the primary hazards with these storms. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high winds and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
In the hours before
Special weather statement, Aug 2, 4:05 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 405 PM EDT Fri Aug 2 2019 FLZ067-068-071-072-168-172-022045- Inland Broward County FL-Coastal Broward County FL- Coastal Palm Beach County FL-Metro Broward County FL- Inland Palm Beach County FL-Metro Palm Beach County FL- 405 PM EDT Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES UNTIL 445 PM EDT... * At 404 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from Loxahatchee NWR to near Hollywood. Movement was northeast at 20 mph. * Funnel clouds possible with these storms. * Locations impacted include... Fort Lauderdale, Coral Springs, West Palm Beach, Pompano Beach, Plantation, Sunrise, Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach, Tamarac, Wellington, Margate, Lake Worth, Riviera Beach, Lighthouse Point, Palm Beach, Lauderdale-By-The-Sea, Highland Beach and Ocean Ridge. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Frequent cloud to ground lightning is occurring with these storms. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2677 8003 2610 8005 2614 8034 2671 8042 TIME...MOT...LOC 2004Z 245DEG 18KT 2651 8024 2602 8011 FELL
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:34 AM EDT | Special Marine Warning | MFL | 26 min | |
| Aug 2, 11:20 AM EDT | Coastal Flood Statement | MFL | Broward, Collier, Miami-Dade, Palm Beach | 54 hr |
| Aug 2, 12:30 PM EDT | Special Marine Warning | MFL | 30 min |
Nearby
Special Weather Statements in Florida, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.